Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 1988 Dec;21(6):1019-1023. Korean. Case Report.
Kim SY , Lee YW , Lee YS , Kim JS , Nam SC , Kim JR .
Department of Anesthesiology, Yongdong Severance Hospital, Yonsei University College of Medicine, Seoul, Korea.
Abstract

A Vaporizer should deliver a constant concentration of anesthetics under the varying conditions of gas flow, liquid volume, and ambient temperature. We had encountered 3 patients with arrhythmia and ST change on EKG monitoring and cardiovascular collapse which occurred immediately after turning on the halothane vaporizer (Drager Halothan Vapor 19.1 No. 24302). Sudden cardiovascular collapse during the induction of anesthesia in an otherwise healthy patient was suggestive of anesthetic overdose. Thus we checked this vaporizer with the Capnomac Datex and Drager Iris. The inspiratory concentration of the vaporizer was found to be much higher than that of the dial setting. Vaporizers are sensitive, accurate, and scientific instruments which are directly involved in critical life support. All vaporizers should be treated and tested with great care for performance after shipment, any major service repair, or equipment modification.

Copyright © 2019. Korean Association of Medical Journal Editors.